Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 79, NWS New Orleans, LA

May 26, 2001Pointe Coupee Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at May 26, 2001, 6:15 PM CDT for Pointe Coupee Parish, Louisiana. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 26, 2001, 6:15 PM CDT (23:15 UTC)
Expired
May 26, 2001, 6:45 PM CDT
In force
30 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Pointe Coupee Parish, LA

What was reported inside it

TimeReportWhereRemark
May 26, 6:45 PM CDTHail 1.75Batchelor, LA
May 26, 6:50 PM CDTThunderstorm WindMorganza, LAThunderstorm winds damaged the roof of an elementary school.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2001-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2001-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1666 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 262314
SVRNEW
LAC077-262345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
615 PM CDT SAT MAY 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF NEW ROADS

* UNTIL 645 PM CDT

* AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 12 MILES SOUTHWEST OF 
  LETTSWORTH TO 6 MILES SOUTH OF LOTTIE...MOVING NORTHEAST AT 20 MPH.

THIS IS A DANGEROUS LINE OF STORMS...STAY INDOORS AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVERm
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:45 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, May 26, 2:45 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
245 PM CDT SAT MAY 26 2001

FRONTAL BOUNDARY CONTINUES TO LIFT SLOWLY NWD OVER GULF COAST REGION
THIS AFTN AS INDICATED BY DEWPT ANALYSIS. LATEST RADAR IMAGERY INDICATED
A MORE STABLE ATMOSPHERE HAS DEVELOPED THAN ORIGINALLY THOUGHT THIS
MRNG. THUS TSTM DEVELOPMENT IS UNLIKELY REMAINDER OF TODAY. HOWEVER WIDELY
SCATTERED SHRA/TSRA MAY DEVELOP IN NRN/CNTL LA AND CNTRL MS TONIGHT
AND DRIFT SWD INTO SWRN MS OVERNIGHT. SO WILL LEAVE POPS IN FOR THAT
SEC. WILL LEAN MORE ON ETA MODEL WHICH APPEARS TO BE DRIER IN MEAN RH
NEXT 60 HOURS. A LITTLE STRONGER S/W TROF FCST TO MOVE SEWD INTO THE
LOWER MS VALLEY LATE IN THE WEEK AND POSSIBLY BRING AN INCREASED
THREAT OF SCTD TSRA. IN THE MEAN-TIME NOT MUCH AREAL COVERAGE OF
SHOWERS LIKELY. ANOTHER WEAK FRONT MAY ACCOMPANY THE DISTURBANCE ALOFT
AND PASS SEWD THROUGH THE REGION BY NEXT WEEKEND.

MCB 63/87/65/87 2312    BTR 67/87/69/88 1212
MSY 68/88/71/88 1212    GPT 67/85/69/85 1212

.NEW...NONE.
LA...NONE.
MS...NONE.
05

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 5:40 PM CDTSevere Thunderstorm WarningLIXIberville, Pointe Coupee35 min
May 26, 6:05 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, West Baton Rouge25 min
May 26, 6:35 PM CDTSevere Thunderstorm WarningLIXWest Feliciana25 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.